Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is this peripheral neuropathy?
Jul 4, 2005

I've been HIV+ for 15+ years and have been on a combination of Atazanavir, Combivir and Ritonavir for about 1 year now. This combo is working prety well - viral load goes from <50 to ~300, T4 from ~470 -550. All other blood tests (liver function, kidney fuunction) seem to be in the lower range of "normal" (whatever that is...)

But for the past few months I've been having strange senstaions in my feet. It's hard to describe them - almos as though my feet are just about to go to sleep on me. It seems worse if I'm lying down, but there aren't really any patterns.

I've tried to discusshtis with my doctor, but he seems to think that sinxce the drugs are working well, we should leave well enough alone. I'd rather not - what do yout think?

Many thanks

Response from Dr. Henry

Sensations as you describe in your feet could be due to peripheral neuropathy. A good neurologic and vascular examination and history (including review of other use of other possibly contributing drugs or disease conditions such a diabetse) may help with the diagnosis. Often an examination by neurologist and some special tests (like nerve conduction studies) is useful. The lamivudine component of Combivir can cause peripheral neuropathy in a small subset of patients (your other HIV drugs are even more rarely linked to peripheral neuropathy in my experience). KH



Previous
RE:t innitus and dizziness
Next
R278474 how far?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement